Alert archive / Kansas / Special Weather Statements in 2013
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 9, 2013, 7:34 PM CDT for Barton County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2013, 7:34 PM CDT (00:34 UTC)
- Expired
- Jul 9, 2013, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Wichita, KS
County Barton County, KS
The radar
The Dodge City radar (KDDC), 137 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
482
WWUS83 KICT 100034
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT TUE JUL 9 2013
KSZ047-100100-
BARTON-
734 PM CDT TUE JUL 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHWEST BARTON COUNTY...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GALATIA...OR 16 MILES SOUTH OF
RUSSELL...AND MOVING EAST TO SOUTHEAST AT 15 MPH.
PEA TO DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS
STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3869 9903 3870 9870 3869 9866 3853 9877
3858 9904
TIME...MOT...LOC 0034Z 279DEG 12KT 3866 9890
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:54 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 9, 6:54 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 654 PM CDT TUE JUL 9 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 216 PM CDT TUE JUL 9 2013 THE MAIN ISSUE WITH THIS PACKAGE WILL BE THE CHANCES FOR PRECIPITATION TONIGHT THROUGH THURSDAY MORNING. TONIGHT... RAIN CHANCES...THE SURFACE COOL FRONT SLOWLY MOVES TO THE SOUTHEAST OVERNIGHT. THE GFS AND NAM SOLUTIONS ARE VERY DIFFERENT WITH THE GENERATION OF PRECIPITATION. WITH THIS BEING JULY...I WILL OPT FOR THE DRYER NAM SOLUTION BUT MAY HEDGE JUST A BIT TOWARDS THE GFS. THE BEST FORCING OVERNIGHT SEEMS TO BE RELEGATED TO A SALINA TO EUREKA CORRIDOR. THIS FORCING IS ALOFT AND JUST AHEAD OF THE BOUNDARY. THE SURFACE CONVERGENCE SEEMS LIMITED AT THIS TIME. SO I WILL TREND THE CHANCES FOR PRECIPITATION TO FOLLOW THIS PVA BULLS EYE OVERNIGHT. I DID ALSO NOTICE A LITTLE BIT OF ISENTROPIC LIFT ALONG THIS REGION. TEMPS...WITH A SLOWER PROGRESSION TO THE SURFACE COOL FRONT...THE LOWS TONIGHT WILL REMAIN IN THE MIDDLE 70S WITH MUGGY CONDITIONS. A SLIGHT CHANCE FOR A REPRIEVE MAY OCCUR TO THE NORTH OF I70 TOWARDS MORNING.WILL BE THE HEAT ON TUESDAY AND PRECIPITATION CHANCES TUESDAY THROUGH WEDNESDAY. WEDNESDAY... THE COOL FRONT CONTINUES TO SLOWLY DROP SE AND SITUATE ITSELF ALONG THE KS/OK LINE. MIGHT BE A BIT TO LATE THOUGH FOR TEMPERATURES...AS READINGS MAY CREEP INTO THE UPPER 90S OR LOWER 100S BEFORE FROPA. LATE WEDNESDAY AND OVERNIGHT...MAY POSE THE BEST CHANCE FOR PRECIPITATION ACROSS THE AREA. DECENT PVA WILL EXIST ALONG WITH SOME MINOR ISENTROPIC LIFT. THE NAM IS PAINTING A PRETTY GOOD BLOB OF RAIN ACROSS MUCH OF THE FORECAST AREA. THE BEST LOCATION LOOKS TO BE ALONG A THE SALINA TO INDEPENDENCE TRACK. I WILL TREND PRECIPITATION CHANCES ACCORDINGLY. THURSDAY... A FEW LINGERING SHOWERS MAY BE AROUND EARLY IN THE MORNING. LATER IN THE DAY LOOKS TO BE DRY. THE NICE PART WILL BE THE TEMPERATURES...AS THEY RETURN TO A MORE SEASONABLE READING IF NOT JUST BELOW. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 216 PM CDT TUE JUL 9 2013 DRY CONDITIONS ARE EXPECTED THROUGHOUT THIS PERIOD. FRIDAY AND SATURDAY...HIGH PRESSURE REMAINS IN CONTROL OF THE EASTERN SECTIONS WHILE A BOUNDARY EXTENDS ALONG THE KS/CO BORDER. THE GRADIENT PACKS DOWN A BIT TIGHTER AND SSW WINDS OF 10 TO 15 MPH START TO ADVECT WARMER TEMPS INTO THE AREA. HIGHS ON BOTH DAYS WILL CREEP BACK INTO THE LOWER 100S TO THE WEST OF HIGHWAY 14 WITH MIDDLE 90S ELSEWHERE. SUNDAY... THE WARMER TEMPERATURES AT H8 SLIDE BACK TO THE WEST A BIT AND WHICH WILL KEEP OUR SURFACE TEMPS IN CHECK A BIT AND MORE SEASONAL. ALL AREAS ARE EXPECTED TO HOVER AROUND 95...GIVE OR TAKE A COUPLE DEGREES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 644 PM CDT TUE JUL 9 2013 JUST LIKE THE LAST FEW NIGHTS THE MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS. STORMS DEVELOPED ALONG THE WEAK FRONT THIS AFTERNOON OVER WEST- CENTRAL KS WITH THIS ACTIVITY TRACKING EAST INTO THE EARLY EVENING HOURS. THROUGH 06Z...CENTRAL KS(KRSL-KSLN) WILL HAVE THE BEST CHANCE TO BE IMPACTED BY THESE STORMS. CONFIDENCE IN THE AREAL COVERAGE OF STORMS DECREASES AFTER 06Z AS THE FRONT SLOWLY WORKS SOUTH. FOR NOW WILL RUN WITH SOME VCTS AT KHUT AND KICT LATER TONIGHT. WOULD EXPECT AT LEAST SOME ISO ACTIVITY ALONG THE FRONT OVER SOUTHERN KS WED AFTERNOON. HOWEVER WITH LACK OF STRONG CONVERGENCE OR UPPER SUPPORT...CURRENTLY HAVE LOW CONFIDENCE IN HOW WIDESPREAD THIS ACTIVITY WILL BE. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 97 71 92 / 20 20 20 20 HUTCHINSON 74 96 70 92 / 30 20 20 20 NEWTON 75 96 69 91 / 30 30 20 20 ELDORADO 76 96 69 90 / 30 30 20 20 WINFIELD-KWLD 76 98 72 93 / 20 20 20 20 RUSSELL 72 94 68 93 / 30 20 20 10 GREAT BEND 72 95 69 93 / 30 20 20 10 SALINA 73 94 69 92 / 30 20 20 20 MCPHERSON 74 95 69 92 / 30 20 20 20 COFFEYVILLE 74 96 71 91 / 30 30 30 20 CHANUTE 75 95 70 89 / 30 30 30 20 IOLA 74 95 69 88 / 30 30 30 20 PARSONS-KPPF 74 95 71 90 / 30 30 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 9, 3:35 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 335 PM CDT TUE JUL 9 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 335 PM CDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT DANGEROUS HEAT AND HUMIDITY WILL GRIP ALL AREAS UNTIL EARLY THIS EVENING. HEAT INDICES UP TO 110 DEGREES ARE POSSIBLE TO THE WEST OF INTERSTATE 135 AND NEAR 105 TO THE EAST. FOR MORE DETAILS...PLEASE REFER TO THE HEAT ADVISORY WHICH IS IN EFFECT FOR ALL AREAS TIL 8 PM. THUNDERSTORM CHANCES WILL INCREASE TONIGHT. THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING 60 TO 70 MPH WINDS THE PRIMARY THREAT. SOME QUARTER-SIZED HAIL IS POSSIBLE AS WELL OVER CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES OF 100 TO 104 ARE POSSIBLE IN AREAS PRIMARILY ALONG AND SOUTH OF HIGHWAY 400 WEDNESDAY AFTERNOON WITH ONE FINDING THE SLIGHTLY HIGHER VALUES ALONG THE OKLAHOMA BORDER. SCATTERED THUNDERSTORMS SHOULD CONTINUE OVER ALL AREAS WEDNESDAY AND WEDNESDAY NIGHT WITH A FEW THUNDERSTORMS CONTINUING OVER PRIMARILY CENTRAL AND SOUTH-CENTRAL KANSAS THURSDAY AND THURSDAY NIGHT. THESE THUNDERSTORMS SHOULD BE NEITHER STRONG NOR SEVERE. HEAT INDICES MAY REACH AROUND 100 ALONG AND WEST OF I-135 FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jul 9, 5:58 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
558 PM CDT TUE JUL 9 2013
KSZ047-092330-
BARTON-
558 PM CDT TUE JUL 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHWEST BARTON COUNTY...
AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GREAT BEND...AND MOVING
SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3860 9904 3861 9903 3848 9871 3826 9873
3825 9898 3826 9904
TIME...MOT...LOC 2258Z 298DEG 15KT 3831 9887
KLEINSASSERSpecial weather statement, Jul 9, 6:27 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT TUE JUL 9 2013
KSZ047-100000-
BARTON-
627 PM CDT TUE JUL 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN BARTON COUNTY...
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GREAT BEND...AND MOVING SOUTHEAST AT 10
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR GALATIA...ALSO
MOVING SOUTHEAST.
DIME SIZE HAIL...WINDS TO 50 MPH...AND LOCALLY HEAVY RAIN ARE
POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. ADDITIONALLY...LISTEN FOR LATER STATEMENTS OR POSSIBLE
FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME
MORE IMMINENT.
&&
LAT...LON 3860 9905 3860 9904 3869 9904 3870 9880
3826 9868 3825 9898 3827 9904
TIME...MOT...LOC 2324Z 299DEG 9KT 3833 9886
KLEINSASSERSpecial weather statement, Jul 9, 6:47 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT TUE JUL 9 2013
KSZ047-100015-
BARTON-
647 PM CDT TUE JUL 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHWEST BARTON COUNTY...
AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF GREAT BEND...MOVING SOUTHEAST
AT 10 MPH.
PEA SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS
STORM...ALONG WITH LOCALLY HEAVY RAINFALL.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3850 9904 3841 9858 3825 9860 3826 9903
3827 9904
TIME...MOT...LOC 2346Z 295DEG 10KT 3829 9884
KLEINSASSERSpecial weather statement, Jul 9, 7:14 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT TUE JUL 9 2013
KSZ047-100045-
BARTON-
714 PM CDT TUE JUL 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN BARTON COUNTY...
AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF PAWNEE
ROCK...TO 6 MILES SOUTHEAST OF GREAT BEND...MOVING EAST TO SOUTHEAST
AT 10 MPH.
PEA SIZE HAIL...WINDS TO 55 MPH AND LOCALLY HEAVY RAINFALL AMOUNTS
ARE LIKELY WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. FURTHERMORE...THESE STORMS MAY PRODUCE PONDING OF WATER ON
ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD
WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE
IMMINENT.
&&
LAT...LON 3842 9904 3856 9878 3825 9852 3825 9898
3826 9902 3829 9905
TIME...MOT...LOC 0012Z 283DEG 10KT 3834 9894 3829 9874
KLEINSASSERSpecial weather statement, Jul 9, 7:21 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT TUE JUL 9 2013
KSZ047-100045-
BARTON-
721 PM CDT TUE JUL 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN BARTON COUNTY...
AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF PAWNEE
ROCK...TO 6 MILES SOUTHEAST OF GREAT BEND...MOVING EAST TO SOUTHEAST
AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR GALATIA OVER
NORTHWEST BARTON COUNTY...ALSO MOVING EAST TO SOUTHEAST.
PEA SIZE HAIL...WINDS TO 55 MPH AND LOCALLY HEAVY RAINFALL AMOUNTS
ARE LIKELY WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. FURTHERMORE...THESE STORMS ARE PRODUCING LOCALLY VERY HEAVY
RAIN. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD
WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE
IMMINENT.
&&
LAT...LON 3842 9904 3856 9878 3825 9852 3825 9898
3826 9902 3829 9905
TIME...MOT...LOC 0012Z 283DEG 10KT 3834 9894 3829 9874
KLEINSASSERSpecial weather statement, Jul 9, 7:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT TUE JUL 9 2013
KSZ047-100100-
BARTON-
734 PM CDT TUE JUL 9 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHWEST BARTON COUNTY...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GALATIA...OR 16 MILES SOUTH OF
RUSSELL...AND MOVING EAST TO SOUTHEAST AT 15 MPH.
PEA TO DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS
STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3869 9903 3870 9870 3869 9866 3853 9877
3858 9904
TIME...MOT...LOC 0034Z 279DEG 12KT 3866 9890
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:14 PM CDT | Special Weather Statement | ICT | Barton | 31 min |
| Jul 9, 7:21 PM CDT | Special Weather Statement | ICT | Barton | 24 min |
| Jul 9, 7:44 PM CDT | Special Weather Statement | ICT | Russell | 31 min |
| Jul 9, 7:54 PM CDT | Special Weather Statement | ICT | Ellsworth | 36 min |
| Jul 9, 8:08 PM CDT | Special Weather Statement | ICT | Ellsworth | 22 min |
| Jul 9, 8:11 PM CDT | Special Weather Statement | ICT | Russell | 24 min |
| Jul 9, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 41 min |
| Jul 9, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 32 min |
| Jul 9, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 23 min |
| Jul 9, 9:13 PM CDT | Special Weather Statement | ICT | Saline | 32 min |
| Jul 9, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 47 min |
| Jul 9, 9:30 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
Nearby
Special Weather Statements in Kansas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.